Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243677] of Anita T. Layton

Papers Published

  1. Wang, J; Layton, A, New numerical methods for Burgers' equation based on semi-Lagrangian and modified equation approaches, Applied Numerical Mathematics, vol. 60 no. 6 (2010), pp. 645-657, ISSN 0168-9274 [doi]
    (last updated on 2017/11/19)

    Abstract:
    In this paper, we develop a class of semi-Lagrangian finite difference schemes which are derived by a new algorithm based on the modified equation technique; and we apply those methods to the Burgers' equation. We show that the overall accuracy of the proposed semi-Lagrangian schemes depends on two factors: one is the global truncation error which can be obtained by the modified equation analysis, the other is a generic feature of semi-Lagrangian methods which characterizes their non-monotonic dependence on the time stepsize. The analytical results are confirmed by numerical tests. © 2010 IMACS.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320